Home » Frequently asked Questions on Health » Why do I have constant diarrhoea with intestinal TB?

Why do I have constant diarrhoea with intestinal TB?

Q: I was diagnosed with abdominal tuberculosis a year back. The frequency of loose motions was 5 to 6 in a day, which reduced to 2 to 3 in a day. I am still being treated with Isoniazid, Rifampicin and Combutol. The doctor stopped Pyrizinamide just after 15 days because I was unable to tolerate it. My liver profile is fine and blood shows mild lecopaenia but the real problem is that my weight is not increasing. I have constant on and off loose motions. I am becoming weaker and weaker. Please help.

A:As I understand it, your diarrhoea is continuing despite regular daily medication for intestinal TB. The causes for this can be many. Your drugs should become effective against the TB bacteria very soon after commencing on the therapy and you should continue with the treatment. Frequently the bowel takes a long time before becoming normal even after the control of the infection. This is due to irritation of the bowels, which can take a long time to settle. Most importantly malabsorption can be associated with the infection and may continue despite the control of TB. Therefore it is vital that you consult a gastroenterologist for further investigations.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------